Kansas, 2001

Hail in Kansas, June 4, 2001

June 4, 2001 · NWS ICT · 9 events in 2 counties and zones

9 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 4, 3:06 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 3:06 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
259 PM CDT MON JUN 4 2001

MAIN CONCERN THIS PACKAGE IS CHC OF PRECIP AGAIN TONIGHT AS WELL AS
TEMPS THE FIRST HALF OF THE WEEK.  SEVERAL BOUNDARIES ARE LYING
ACROSS THE CWA THIS AFTN.  ONE EXTENDS FROM NEAR P28 TO NEAR SLN TO
JUST SOUTH OF EAX.  THE SECOND BOUNDARY IS SEPERATING DEWPTS IN THE
MID 60S NORTH TO READINGS AROUND 72F SOUTH.  H20 IMGERY INDICATES A
WEAK S/W MOVING CURRENTLY MOVING ACROSS WRN KS...THIS IS EXPECTED TO
HELP WEAKEN THE CAP ACROSS SC ALONG WITH DAYTIME HEATING.  EXPECT TO
SEE TSRA DEVELOP ACROSS PORTIONS OF SC THIS EVENING...POSSIBLY
MOVING INTO PARTS OF SE KS.  THEN LATER TONIGHT MORE SHOWERS AND
THUNDERSTORMS DEVELOP ACROSS CENTRAL KS AS THE LLJ PICKS UP AND
STRONG WAA TAKES PLACE JUST NORTH OF THE BOUNDARY. DUE TO THE HEAVY
RAINS LAST NIGHT AND MORE EXPECTED TONIGHT WILL GO WITH A FFA FOR
CEN KS. AS FOR TEMPS...WITH THE HIGH DEWPTS PUSHING NORTHWARD WILL
LEAN TOWARDS THE WARMER FWC NUMBERS...POPS WILL BE CLOSER TO THE MAV.

TUESDAY...THE MAIN SHORTWAVE MOVES ACROSS THE CWA DURING THE AFTN
AND EVENING HOURS.  MODELS ARE INDICATING THAT THE CAP WILL NOT BE
AS STRONG.  A BOUNDARY IS STILL EXPECTED TO SPILT THE CWA FROM SW KS
TO NE KS.  AVN SEEMED A LITTLE TOO FAST ON PUSHING THE BOUNDARY
THROUGH THE STATE...LIKED THE SLOWER NGM/ETA SOLUTIONS.  THEREFORE
CONTINUE TO LEAN TOWARDS THE WARMER FWC NUMBERS...AND WILL CONTINUE
THE CURRENT FCST POPS.

WEDNESDAY...BOUNDARY IS EXPECTED TO BE WELL SOUTH OF THE AREA WITH
WEAK HIGH PRESSURE PUSHING INTO THE AREA HELPING TO DRY THINGS OUT.
MORE SUNSHINE SHOULD ALLOW TEMPS TO PUSH NEAR 80 IF NOT THE LOWER
80S.

EXTENDED...
LOW LEVEL MOISTURE RETURNS BACK INTO WRN KS ON THU...AS SEVERAL WEAK
SHORTWAVES BEGIN TO MOVE OUT OF THE ROCKIES.  AVN PRODUCES AN MCS
THU NIGHT AND MOVES IT SE ALONG A WARM FRONT INTO SC KS/NC OK BY FRI
12Z.  WILL GO AHEAD AND ADD A CHC OF PRECIP LATE THU AND INTO FRI.
IF APPEARS AS IF THE WARM FRONT PUSHES WELL NORTH OF THE STATE OVER
THE WEEKEND...AND WITH THE UPPER LEVEL RIDGE CONTINUING TO BUILD
OVERHEAD...SUSPECT THAT WE WILL GET CAPPED SO WILL REMOVE POPS FOR
THE WEEKEND. OTHERWISE TEMPS SHOULD BEGIN REACHING TO AROUND 90F BY
NEXT WEEKEND.

NOONAN

ICT   67  83  57  81 /  50  40  60  10
HUT   66  80  55  81 /  60  30  50  10
EWK   66  81  56  81 /  50  30  60  10
EQA   67  82  58  81 /  50  40  60  10
WLD   70  85  61  81 /  50  40  60  10
RSL   57  77  54  80 /  70  20  40  10
GBD   60  79  55  81 /  70  30  40  10
SLN   64  77  54  79 /  70  20  40  10
MPR   65  80  55  81 /  60  30  40  10
CF	V   69  84  63  82 /  40  40  60  10
CNU   69  83  62  80 /  40  40  60  10
K88   68  82  61  80 /  40  40  60  10

.ICT...FLASH FLOOD WATCH FOR NIGHT FOR CENTRAL KS ZONES
KSZ032>033...KSZ047>051.

In the hours before

Special weather statement, Jun 4, 1:05 PM CST, 4 hours 31 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-042200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT MON JUN 4 2001

THE FOLLOWING IS A HAZARDOUS WEATHER OUTLOOK FOR CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS INCLUDING THE FOLLOWING COUNTIES:

IN CENTRAL KANSAS...
         RUSSELL            LINCOLN              SALINE
         BARTON             ELLSWORTH            MCPHERSON
         RICE

IN SOUTH CENTRAL KANSAS...
         RENO                KINGMAN             HARPER
         HARVEY              SEDGWICK            SUMNER
         BUTLER              COWLEY              MARION
         CHASE

IN SOUTHEAST KANSAS...
         GREENWOOD           ELK                 CHAUTAUQUA
         WILSON              WOODSON             MONTGOMERY
         ALLEN               NEOSHO              LABETTE

THE SYNOPSIS:

AS OF MID AFTERNOON...A WARM FRONT IS LOCATED FROM NEAR JUST SOUTH
OF SALINA TO JUST EAST OF GREAT BEND. ANOTHER BOUNDARY WAS LOCATED
FROM NEAR KINGMAN EAST THROUGH WICHITA TO NEAR CHANUTE. THE
ATMOSPHERE ACROSS MUCH OF SOUTH CENTRAL KANSAS HAS BECOME
EXTREMELY UNSTABLE AND THE CAP HAS WEAKENED TO THE POINT WHERE
WIDELY SCATTERED THUNDERSTORMS COULD DEVELOP WITHIN THE NEXT TWO
HOURS.

IF ANY STORMS DEVELOP ACROSS SOUTH CENTRAL KANSAS THROUGH 6 PM...
THEY WILL RAPIDLY BECOME SEVERE WITH THE POTENTIAL TO PRODUCE VERY
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

IT APPEARS THAT MORE WIDESPREAD THUNDERSTORMS WILL DEVELOP NEAR AND
NORTH OF A GREAT BEND TO COTTONWOOD FALLS LINE AFTER 6 PM TONIGHT.
ANY STORMS NORTH OF THE FRONT WOULD BE A THREAT TO PRODUCE LARGE
HAIL AND HEAVY RAINS WHICH MAY PRODUCE FLOODING PROBLEMS.

SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND SOUTH OF A GREAT BEND
TO COTTONWOOD FALLS LINE THIS AFTERNOON...AFTER 3 PM.  SPOTTER
ACTIVATION IS STILL ANTICIPATED FOR CENTRAL KANSAS AFTER 6 PM
TONIGHT.

CO
Local storm report, Jun 4, 1:45 PM CST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
245 PM CDT MON JUN 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....`

1157 PM    5 S VESPER                KS   1.75 INCH HAIL
06/03/01   LINCOLN                        REPORTED BY EOC

FRANK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 hail. Local standard time, as filed.

Hail, Harper

When
June 4, 5:36 PM CST
Where
Harper County, 7 mi S of Anthony
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.050, -98.033

Hail, Harper

When
June 4, 5:41 PM CST
Where
Harper County, Anthony
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.150, -98.033

Hail, Harper

When
June 4, 6:11 PM CST
Where
Harper County, 8 mi E of Anthony
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.150, -97.883

Hail, Harper

When
June 4, 6:26 PM CST
Where
Harper County, 7 mi E of Anthony
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.150, -97.900

Hail, Harper

When
June 4, 6:30 PM CST
Where
Harper County, 5 mi E of Anthony
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.150, -97.950

Hail, Harper

When
June 4, 6:30 PM CST
Where
Harper County, 7 mi E of Anthony
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.150, -97.900

Hail, Harper

When
June 4, 7:00 PM CST
Where
Harper County, 4 mi S of Danville
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.233, -97.900

Hail, Marion

When
June 4, 7:05 PM CST
Where
Marion County, 11 mi S of Hillsboro
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.183, -97.200

Hail, Harper

When
June 4, 8:42 PM CST
Where
Harper County, 8 mi SW of Attica
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.150, -98.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246234, 5246235, 5246236, 5246237, 5246238, 5246239, 5246241, 5246240, 5246242.